Wildfire, Northampton
- When
- April 25, 8:15 AM EST to 2:45 PM EST
- Where
- Northampton forecast zone
- Reported by
- Newspaper
- Coordinates
- 40.754, -75.307 (the zone’s center; the record gives no point)
A wildfire consumed about 11 acres of woodland on the south side of South Mountain in Lower Saucon Township (Northampton County). The fire occurred at the corner of the Lehigh University Mountaintop Campus.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A wildfire consumed about 11 acres of woodland on the south side of South Mountain in Lower Saucon Township (Northampton County). The fire occurred at the corner of the Lehigh University Mountaintop Campus. About 100 emergency responders from four counties helped extinguish the blaze. The fire was reported about 915 a.m. EDT, under control at Noon EDT and was extinguished at 345 p.m. EDT on the 25th. There were apparently two fires that occurred between North Mountain Drive and Seidersville Road that merged into one larger blaze. The recent dry weather, the late start for the vegetation and the rocky terrain made it difficult to battle the fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 25, 3:24 AM EST, 4 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 424 AM EDT WED APR 25 2007 .SYNOPSIS... A WEAK COLD FRONT CROSSED THE REGION TUESDAY NIGHT AND IT WILL REMAIN TO OUR SOUTH TODAY. A UPPER LOW PRESSURE SYSTEM OVER THE WESTERN STATES WILL SEND WEAK IMPULSES IN THE FAST UPPER FLOW TODAY THROUGH THE EARLY PART OF THE WEEKEND. THESE WAVES WILL TRAVEL NEAR THE FRONT AND KEEP UNSETTLED WEATHER ACROSS OUR AREA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... DRY AIR AND HIGH PRESSURE ACROSS THE AREA THIS MORNING WILL PARTLY TO MOSTLY SUNNY SKIES FOR THE FIRST PART OF THE DAY. CLOUDS WILL INCREASE LATER TODAY AS A SHORT WAVE RIDING THROUGH THE UPPER WESTERLY FLOW ARRIVES ON SCENE THIS AFTERNOON. THE NMM AND GFS ARE BOTH FASTER WITH THE SYSTEM THAN THE PREVIOUS RUN AND LIKELY POPS IN THE 18Z TO 00Z TIME FRAME ARE INDICATED ACROSS THE REGION. TEMPERATURES EXPECTED TO REACH THE MID 60S TO NEAR 70 MOST AREAS. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... THE SHORT WAVE MENTIONED IN THE NEAR TERM MOVES AWAY THIS EVENING AND THEN OUR AREA IS IN A BIT OF A LULL BEFORE THE NEXT PIECE OF ENERGY BREAKS OFF THE UPPER LOW SPINNING OVER THE PLAINS. THE FRONT INITIALLY TO OUR SOUTH MOVES BACK NORTHWARD AS A WARM FRONT THURSDAY NIGHT THROUGH FRIDAY AS A LOW MOVES ACROSS THE GREAT LAKES. THE ATMOSPHERE WILL MOISTEN UP AS THE UPPER H5 TROUGH PASSES TO THE EAST... BUT THE BEST DYNAMICS WILL REMAIN TO OUR WEST ON THURSDAY... SO I HAVE USED CHC POPS FOR THURSDAY BUT THEN SWITCHED TO LIKELY POPS FOR THU NIGHT INTO FRIDAY. ONCE THE FRONT PASSES AND AS THE BETTER DYNAMICS DRAW NEARER... THE POSSIBILITY FOR THUNDERSTORMS INCREASES OVER OUR AREA. THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS OUR AREA FRIDAY MORNING INTO SATURDAY MORNING. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... LITTLE WAS CHANGES WITH THE PREVIOUS EXTENDED FORECAST. A FEW GRIDS WERE TWEAKED TO IMPROVE CONSISTENCE ACROSS THE FA LINES. THE PREVIOUS EXTENDED DISCUSSION IS COPIED BELOW. THE RIDGE ALOFT WILL HAVE SHIFTED TO THE EAST ALLOWING MOISTURE TO SPREAD THROUGHOUT THE FORECAST AREA. ISENTROPIC LIFT ON A SATURATED AIRMASS COVERS THE REGION THURSDAY NIGHT. WITH EASTERLY FLOW IN THE BLYR AND S TO SW FLOW AT 850, I EXPECT PERIODS OF RAIN THROUGH THE NIGHT. THEN ON FRIDAY...THE WARM FRONT MOVES UP TO THE POCONOS DURING THE DAY FOLLOWED BY A COLD FRONT FROM THE WEST FRIDAY EVENING. THE AIRMASS IS FORECAST TO BECOME UNSTABLE ENOUGH THAT THERE WILL PROBABLY BE TSTMS DEVELOPING DURING THE DAY. GUSTY WINDS AND HAIL ARE ALSO POSSIBLE WITH THE TSTMS BUT IT IS TOO EARLY TO KNOW IF THE TSTMS WILL TURN SEVERE. LATE FRIDAY NIGHT, COOLER DRIER AIR RETURNS. THE FORECAST THEN IS DRY FOR SATURDAY THROUGH TUESDAY ALTHOUGH WIDELY SCATTERED SHOWERS CANNOT BE RULED OUT ON MONDAY WITH THE WEAK COLD FRONTAL PASSAGE. && .AVIATION /08Z WEDNESDAY THROUGH SUNDAY/... A RELATIVELY LIGHT NORTHEAST FLOW WILL CONTINUE TO BRING DRY AIR INTO THE REGION THIS MORNING. IT APPEARS AS THOUGH WELL SEE MOSTLY CIRRUS INTO EARLY AFTERNOON, WITH PERHAPS SOME MID LEVEL CLOUDS DRIFTING IN FROM THE WEST DURING THE MID AFTERNOON PERIOD. NO VSBY RESTRICTIONS ARE ANTICIPATED. WELL BEGIN TO BRING THE MENTION OF SHOWERS INTO KRDG/KABE AT 4:00 PM, KTTN/KPNE/KPHL/KILG AT 6:00 PM AND KMIV/KACY AT 7:00 PM. THE PRECIP SHOULD START OFF RATHER LIGHT, SO CONDITIONS WILL LIKELY REMAIN VFR DURING THE FIRST THREE HOURS OR SO AFTER THE ONSET OF THE PRECIP. GUIDANCE SUGGESTS A GRADUAL LOWERING OF CEILINGS INTO THE MVFR CATEGORY THIS EVENING. HOWEVER, WITH THE NORTHEAST FLOW BRINGING IN DRIER AIR NEAR THE SURFACE, IN SPITE OF ANY PRECIP, THE VSBY VALUES MAY REMAIN IN THE VFR CATEGORY. && .MARINE... BY 4:00 AM, THE FRONTAL BOUNDARY HAD DRIFTED TO THE SOUTH OF OUR MARINE AREA. BUOY 44009 WAS SHOWING A NORTHEAST WIND. THE FRONT SHOULD REMAIN TO OUR SOUTH FOR TODAY AND THURSDAY WITH OUR MARINE AREA STAYING IN A RELATIVELY LIGHT NORTHEAST TO EAST FLOW. WIND SPEEDS SHOULD GET NO HIGHER THAN 10 TO 15 KNOTS. AS THE BOUNDARY LIFTS TO THE NORTH ON THURSDAY NIGHT AND FRIDAY, THE WIND WILL SHIFT TO THE SOUTH AND INCREASE TO NEAR SMALL CRAFT ADVISORY SPEEDS. WITH A LONG SOUTHERLY FETCH, WAVE HEIGHTS ARE ALSO EXPECTED TO REACH SMALL CRAFT ADVISORY CRITERIA (5 FEET) ON OUR OCEAN WATERS FOR FRIDAY INTO FRIDAY NIGHT. A COLD FRONT FROM THE WEST IS EXPECTED TO MOVE ACROSS OUR MARINE AREA ON FRIDAY NIGHT, WITH IMPROVING CONDITIONS ANTICIPATED FOR THE COMING WEEKEND. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...PO NEAR TERM...PO SHORT TERM...PO LONG TERM...RNS AVIATION...DI MARINE...DI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 355 AM EDT WED APR 25 2007 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-260800- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 355 AM EDT WED APR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK FOR SEVERE WEATHER EXISTS ACROSS THE AREA FOR THE PERIOD BEGINNING 800 AM FRIDAY MORNING THROUGH 800 AM SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-260800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 355 AM EDT WED APR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK FOR SEVERE WEATHER EXISTS ACROSS THE AREA FOR THE PERIOD BEGINNING 800 AM FRIDAY MORNING THROUGH 800 AM SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27141.